Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 45, NWS Cheyenne, WY

July 6, 2010Cheyenne County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jul 6, 2010, 6:19 PM MDT for Cheyenne County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2010, 6:19 PM MDT (00:19 UTC)
Expired
Jul 6, 2010, 6:40 PM MDT
In force
21 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 163 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WFUS55 KCYS 070019
TORCYS
NEC033-070100-
/O.NEW.KCYS.TO.W.0045.100707T0019Z-100707T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SIDNEY.  THE TORNADIC STORM WAS MOVING TO THE
  EAST AT 15 MPH. THIS WARNING EXTENDS THE PREVIOISLY ISSUED TORNADO
  WARNING.   

  IN ADDITION...WIND GUSTS TO 71 MPH AND LARGE HAIL WAS REPORTED IN 
  SIDNEY SINCE 557 PM. 

* LOCATIONS IMPACTED INCLUDE...
  COLTON AND I-80 EXIT 69.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 57 AND
69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4122 10276 4104 10276 4109 10301 4121 10301
TIME...MOT...LOC 0018Z 273DEG 2KT 4114 10296

$$

MSW
1 follow-up statement
709 
WWUS55 KCYS 070040
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
640 PM MDT TUE JUL 6 2010

NEC033-070048-
/O.CAN.KCYS.TO.W.0045.000000T0000Z-100707T0100Z/
CHEYENNE NE-
640 PM MDT TUE JUL 6 2010

...THE TORNADO WARNING FOR SOUTHERN CHEYENNE COUNTY IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING IS NOW IN 
EFFECT FOR SOUTHEAST CHEYENNE COUNTY. 

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THE WESTERN 
NEBRASKA PANHANDLE. 

LAT...LON 4122 10276 4104 10276 4109 10301 4121 10301
TIME...MOT...LOC 0038Z 273DEG 2KT 4114 10295

$$

MSW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:49 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 6, 2:49 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT TUE JUL 6 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY...CURRENT KCYS RADAR LOOP
SHOWS TSTORMS DEVELOPING NORTH OF A COLD FRONTAL BOUNDARY
WHICH BASICALLY EXTENDS ALONG I80 FROM LARAMIE TO JUST NORTH OF
SIDNEY NEBRASKA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9
PM TONIGHT FOR LARGE HAIL AND THE POTENTIAL FOR DAMAGING WINDS
LATER...THEREFORE WILL KEEP DISCUSSION BRIEF. EXPECT SINGLE CELL
TSTORMS TO GRADUALLY BECOME MORE ORGANIZED WITH SUPER CELL
DEVELOPMENT LIKELY BY LATER THIS AFTERNOON. AS COLD POOL INTENSITY
STRENGTHENS BY EARLY THIS EVENING...EXPECT TSTORMS TO BECOME MORE
WIDESPREAD WITH BOW ECHO AND SQUALL LINE FORMATION
EXPECTED...ESPECIALLY ACROSS FAR EASTERN WYOMING AND INTO WESTERN
NEBRASKA. HEAVY RAINFALL WITH THEN BECOME A MAJOR CONCERN SINCE
MANY AREAS SOUTH OF THE PINE RIDGE HAVE ALREADY RECEIVED 2 TO 4
INCHES OF RAINFALL LAST WEEKEND...PLEASE SEE HYDROLOGY SECTION FOR
MORE INFORMATION. MODELS SHOW THE COLD FRONT PUSHING SOUTH OF THE
AREA TONIGHT RESULTING IN MUCH COOLER CONDITIONS ACROSS THE AREA
ON WEDNESDAY AND POSSIBLY LINGERING INTO THURSDAY. HIGH TEMPS MAY
STRUGGLE TO REACH 60 ACROSS THE HIGH PLAINS WITH MID TO UPPER 60S
ACROSS WESTERN NEBRASKA. INCLUDED PATCHY FOG IN THE FORECAST FOR
LATE TONIGHT AND EARLY WEDNESDAY ACROSS LARAMIE AND PORTIONS OF
ALBANY COUNTY AS A LOW STRATUS DECK SETTLES OVER THE AREA MAINLY
EAST OF THE LARAMIE RANGE. SHOWERS AND AFTERNOON TSTORMS ARE
EXPECTED TO CONTINUE...ESPECIALLY IN THE MOUNTAINS AND NEAR THE
COLORADO BORDER WEDNESDAY AND THURSDAY WITH A RELATIVELY STRONG
UPPER LEVEL JET REMAINING OVER THE AREA ALONG WITH DAYTIME
INSTABILITY. HOWEVER...THE SEVERE WEATHER POTENTIAL IS MINIMAL
WEDNESDAY AND THURSDAY DUE TO THE COOLER TEMPS AND LOW CLOUDS.
LOWERED MAX TEMPS WEDNESDAY AND THURSDAY A FEW MORE DEGREES.
INCREASED POP TONIGHT ACROSS THE WHOLE AREA...AND WEDNESDAY AND
THURSDAY ALONG THE COLORADO BORDER.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...LEANED TOWARDS THE
ECMWF FOR THE EXTENDED FORECAST. WEST FLOW WILL CONTINUE ALOFT ON
FRI AND FRI NIGHT AS THE UPPER RIDGE WEAKENS AND FLATTENS OUT. AN
UPPER TROUGH WILL REMAIN OFF THE WEST COAST AT THIS TIME. DIURNAL
THUNDERSTORMS WILL CONTINUE ONCE AGAIN ON FRI. FOR SAT...THE UPPER
TROUGH WILL BEGIN TO MOVE INLAND. WARMER TEMPERATURES WILL OCCUR
OVER THE CWA AND MOST OF THE AREA WILL BE CAPPED...WITH THE
EXCEPTION OF THE NORTHERN ZONES...WHERE A SLIGHT CHANCE OF LATE
DAY THUNDERSTORMS WILL STILL BE POSSIBLE. THE UPPER TROUGH MOVING
INLAND FROM THE WEST COAST WILL WEAKEN ON SUN AND SUN NIGHT AS IT
CONTINUES TO PUSH EASTWARD. 500 MB HEIGHTS WILL DECREASE OVER THE
CWA ON SUNDAY AND AFTERNOON INSTABILITY ALONG WITH MID LEVEL
MOISTURE WILL RESULT IN A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE FORECAST AREA. FINALLY FOR MON...THE WEAKENED UPPER
TROUGH AXIS WILL MOVE ACROSS THE CWA WITH NW FLOW DEVELOPING ALOFT
AFTER THE TROUGH PASSES. A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE UPPER TROUGH. HIGH
TEMPERATURES WILL BE FROM 4 TO 9 DEGREES BELOW NORMAL ON FRI...AND
AROUND NORMAL FOR SAT THROUGH TUES.
&&

.AVIATION...18Z TAFS...CHALLENGE THIS PERIOD WILL BE THE
INITIATION OF THUNDERSTORMS FOR ALL THE SITES. BELIEVE TOWERING
CUMULUS WILL FORM BY 20Z ACROSS THE AREA. CURRENT VISIBLE
SATELLITE SUPPORTS THIS REASONING AS CUMULUS CLOUDS ARE ALREADY
FORMING OFF OF THE MOUNTAINS. THUNDERSTORMS WILL FIRST FORM OVER
THE WESTERN SITES DURING MID AFTERNOON AND WORK THEIR WAY EASTWARD
DURING THE LATE AFTERNOON AND EVENING. MEANWHILE WINDS WILL BE
FROM THE EAST OVERNIGHT CAUSING LOW STRATUS TO LINGER WELL INTO
MID DAY TOMORROW. IFR AND LIFR CONDITIONS WILL RESULT AFTER
MIDNIGHT.
&&

.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN MINIMAL THROUGH THE
WEEK WITH HEAVY RAINFALL AND COOLER TEMPERATURES EXPECTED BY
WEDNESDAY. THERE IS A DAILY CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH NEXT WEEKEND
AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE ROCKIES.
ALTHOUGH THE FUELS ACROSS THE NORTHERN LARAMIE RANGE EASTWARD INTO
THE HIGH PLAINS HAVE PARTIALLY CURED...HUMIDITIES WILL REMAIN
HIGH WITH MORE PRECIP EXPECTED THIS WEEK.
&&

.HYDROLOGY...UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING
WILL KEEP THE NORTH PLATTE RIVER NEAR HENRY NEBRASKA JUST ABOVE
FLOOD STAGE FOR MUCH OF THE UPCOMING WEEK.

OTHERWISE...MAIN CONCERN WILL BE FOR HEAVY RAIN POTENTIAL ACROSS
FAR EASTERN WYOMING AND THE PANHANDLE OF NEBRASKA LATE THIS
AFTERNOON THROUGH TONIGHT AS THUNDERSTORMS BECOME WIDESPREAD. MUCH
OF THE SOUTHERN PANHANDLE HAS RECEIVED 2 TO 4 INCHES OF RAIN OVER
THE PAST FEW DAYS...AND ADDITIONAL RAINFALL OVER THE ALREADY
SATURATED SOIL CONDITIONS MAY AGGRAVATE SFC FLOODING. SO...GIVEN
QPF VALUES IN THE 0.75 TO 1.25 INCH RANGE...AND LIKELY LOCALLY
MORE WITHIN THE HEAVIEST STORMS...WILL CONTINUE A FLASH FLOOD
WATCH THROUGH 07/12Z. SOME LOCATIONS MAY RECEIVE FLASH FLOODING
WITH AS LITTLE AS A HALF AN INCH OF RAINFALL DUE TO VERY SATURATED
CONDITIONS NEAR THE NORTH PLATTE RIVER VALLEY AND POINTS SOUTH.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM/AVIATION...LUNDQUIST
Hazardous weather outlook, Jul 6, 2:08 PM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT TUE JUL 6 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119-
071130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
208 PM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AND THEN
CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAINFALL. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE WESTERN
NEBRASKA PANHANDLE AS WELL AS GOSHEN...PLATTE AND LARAMIE COUNTIES
IN SOUTHEAST WYOMJING. HEAVY RAIN WILL INCREASE THE FLOODING
POTENTIAL...ESPECIALLY IN THE NEBRASKA PANHANDLE WHERE SATURATED
SOIL CONDITIONS EXIST. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
WESTERN NEBRASKA PANHANDLE THROUGH 6 AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>114-071130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
208 PM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND
EARLY EVENING. SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL OCCUR
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 6, 5:51 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUL 6 2010

NEZ002-003-070045-
BOX BUTTE NE-DAWES NE-
551 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
PINE RIDGE TO HEMINGFORD...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
SAND CANYON AROUND 600 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 5:59 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     SIDNEY                  41.13N 102.97W
07/06/2010  M68 MPH          CHEYENNE           NE   ASOS

&&

BCHAPMAN
Local storm report, Jul 6, 6:01 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     SIDNEY                  41.13N 102.97W
07/06/2010  M71 MPH          CHEYENNE           NE   ASOS

&&

BCHAPMAN
Special weather statement, Jul 6, 6:05 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT TUE JUL 6 2010

NEZ002-003-019-021-096-070100-
BOX BUTTE NE-DAWES NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
605 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
SOUTHEASTERN DAWES...BOX BUTTE...NORTHEASTERN SCOTTS BLUFF AND
NORTHWESTERN MORRILL COUNTIES UNTIL 700 PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
PINE RIDGE TO 7 MILES EAST OF BOX BUTTE DAM TO LAKE MINATARE...AND
MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
KILPATRICK LAKE AROUND 610 PM MDT.
SAND CANYON AND MINATARE AROUND 620 PM MDT.
BEREA AROUND 630 PM MDT.
WILD HORSE BUTTE AROUND 645 PM MDT.
BAYARD AROUND 650 PM MDT.
PERRIN AROUND 655 PM MDT.
BRONCO LAKE...ALLIANCE...ANGORA...BONNER AND ALLIANCE AIRPORT AROUND
700 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 6:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             10 SE BROADWATER        41.50N 102.72W
07/06/2010  E0.25 INCH       MORRILL            NE   TRAINED SPOTTER

            .5 INCHES OF RAIN FELL IN 15 MINUTES.

&&

DSIUTA
Local storm report, Jul 6, 6:18 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             3 N SIDNEY              41.18N 102.97W
07/06/2010  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SOME PEA SIZED.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:10 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Morrill, Scotts Bluff65 min
Jul 6, 6:37 PM MDTSevere Thunderstorm WarningCYSCheyenne53 min
Jul 6, 7:05 PM MDTFlash Flood WarningCYSCheyenne4 hr
Jul 6, 7:32 PM MDTSevere Thunderstorm WarningCYSCheyenne43 min
Jul 6, 8:12 PM MDTSevere Thunderstorm WarningCYSCheyenne51 min
Jul 6, 10:37 PM MDTAreal Flood WarningCYSCheyenne23 hr

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.